Alert archive / North Dakota / Flash Flood Warnings in 1999

Flash Flood Warning 1, NWS Bismarck, ND

May 4, 1999Rolette County, North Dakota

NWS Bismarck, ND issued this flash flood warning at May 4, 1999, 7:21 PM CDT for Rolette County, North Dakota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 1999, 7:21 PM CDT (00:21 UTC)
Expired
May 5, 1999, 7:20 AM CDT
In force
12 hr
Issued by
NWS Bismarck, ND
Area
Whole counties

County Rolette County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 1999-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 1999-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBIS 050024
FFWBIS
NDC079-051220-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
721 PM CDT TUE MAY 4 1999

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA

* UNTIL 720 AM CDT

* HEAVY RAIN TODAY...ON TOP OF ALREADY SATURATED SOILS...HAS
PRODUCED FLOODING OVER PORTIONS OF ROLETTE COUNTY IN NORTH CENTRAL
NORTH DAKOTA. LAW ENFORECMENT OFFICIALS REPORT THAT WATER IS OVER
HIGHWAY 5 WEST OF BELCOURT. IN ADDITION NUMEROUS COUNTY AND
TOWNSHIP ROADS BETWEEN BELCOURT AND ST JOHNS ARE WATER COVERED AND
MAY BE WASHED OUT. WHILE THE HEAVIEST PRECIPITATION OVER ROLLETTE
COUNTY HAS ENDED...ISOLATED THUNDERSTORMS AND PERIODS OF RAIN WILL
CONTINUE TONIGHT INTO TOMORROW AND MAY PRODUCE ADDDITIONAL FLOODING

BE ESPECIALLY CAUTIOUS AT NIGHT AND DON'T DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD!


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:35 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, May 4, 3:35 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
335 PM CDT TUE MAY 4 1999

SATELLITE SHOWS NUMEROUS THUNDERSTORMS ALONG AND EAST OF A SURFACE
TROUGH THROUGH CENTRAL ND THIS AFTERNOON.  SOME SEVERE STORMS ARE
LIKELY FROM JAMESTOWN NORTH TONIGHT. EXPECT MAINLY SHOWERS WEST OF
THE TROUGH...ALTHOUGH FROM BIS TO MINOT SOME TSTORMS ARE POSSIBLE
THIS EVENING. THE TROUGH WILL MOVE SLOWLY EAST OVER THE NEXT TWO
DAYS...AND DEPENDING UPON WHICH MODEL YOU BELIEVE WILL EITHER BE IN
EASTERN ND OR WESTERN MN BY THURSDAY MORNING. FOR NOW WILL STICK
WITH NGM/AVN WHICH ARE THE SLOWER MODELS.  A STRONG SURFACE GRADIENT
WILL SET UP ON THE WEST SIDE OF THE TROUGH TONIGHT AND WITH LINKING
ALOFT WINDS COULD EASILY BE GUSTING TO 45 MPH IN THE WEST WEDNESDAY
SO WILL ISSUE A HIGH WIND WATCH FOR THE WESTERN ZONES FOR WEDNESDAY.
AN UPPER LEVEL TROUGH ASSOCIATED WITH THE SURFACE TROUGH WILL
DEVELOP INTO A CLOSED LOW SOUTHEAST OF ND AND THEN MOVE SLOWLY EAST
OVER THE NEXT TWO DAYS. STRONG WINDS WILL CONTINUE ACROSS WESTERN
AND CENTRAL NORTH DAKOTA THROUGH THURSDAY AND STRONG LIFTING ACROSS
THE AREA WILL KEEP THE CHANCE OF SHOWERS AND THROUGH THURSDAY.

.BIS...WEDNESDAY     HIGH WIND WATCH   WESTERN NORTH DAKOTA.

TSW

In the hours before

Local storm report, May 4, 4:05 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE  BISMARCK ND
405 PM CDT TUE MAY 4 1999

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 SE ROLETTE             ND   1.75 INCH HAIL
05/04/99   ROLETTE

NOAH

Nearby

Flash Flood Warnings in North Dakota, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.